Thunderstorm Wind, Blount
- When
- April 21, 4:24 PM CST
- Where
- Blount County, 3 mi N of Blountsville
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $1,000
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 34.133, -86.583
Downed trees blocked CR 55.
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before the first event at Apr 21, 3:28 PM CST, 56 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BIRMINGHAM AL 428 PM CDT FRI APR 21 2006 .DISCUSSION... SEVERAL STORMS ONGOING AT THE MOMENT MOSTLY WEST OF I-65. TWO VORT LOBES NOTED IN WATER VAPOR ON APPROACHING SHORTWAVE WITH ASSOCIATED COLD FRONT. VORT LOBE 1 IS BACK OVER ARKLATX AREA KICKING OFF SOME STORMS. IT IS DOUBTFUL THAT THESE STORMS WILL BE ABLE TO MAINTAIN AS THEY WORK THEIR WAY EASTWARD SINCE THEY WILL BE MOVING INTO A WELL WORKED OVER AREA. VORT LOBE 2 OVER SRN LA IS CREATING NUMEROUS STORMS FROM OFF THE COAST OF LA TO ERN TN. THIS WILL BE THE SHOW AS IT MOVES SLOWLY ACROSS THIS EVENING AND TONIGHT. THESE STORMS WILL BE ABLE TO MAINTAIN STRENGTH WELL AFTER SUNSET. THE MOST ACTIVITY LOOKS TO CLEAR THE CWA BY 2 AM...WITH SOME LINGERING SHOWERS EXPECTED THROUGH THE MID-MORNING HOURS. HAIL CONTINUES TO BE THE PRIMARY THREAT WITH DAMAGING WINDS. AN ISOLATED TORNADO IS POSSIBLE...BUT THE THREAT IS LOW. IN THE FRONTS WAKE...A PERIOD OF DRIER AND SETTLED WEATHER WILL REIGN AS RIDGING BUILDS INTO THE PLAINS STATES. THE NEXT FRONT WILL ARRIVE ON TUESDAY AND STALL ACROSS THE SRN TIER OF THE CWA. THIS WILL SET THE STAGE AGAIN FOR EXTENDED PERIOD OF UNSETTLED WEATHER. HAVE CHANCE POPS FROM WEDNESDAY ON. && .PRELIMINARY POINT TEMPS/POPS... GADSDEN 57 75 51 82 / 100 30 0 0 ANNISTON 58 78 54 82 / 100 30 0 0 BIRMINGHAM 56 78 55 83 / 100 20 0 0 TUSCALOOSA 56 82 54 85 / 100 10 0 0 CALERA 57 78 56 84 / 100 20 0 0 AUBURN 61 75 58 82 / 90 40 0 0 MONTGOMERY 58 81 54 86 / 100 20 0 0 TROY 62 81 55 86 / 80 30 0 0 && .BMX WATCHES/WARNINGS/ADVISORIES... SEVERE THUNDERSTORM WATCH UNTIL 9 PM. ALC001-007-009-015-017-019-021-027-029-037-047-051-055-057-063- 065-073-075-085-091-093-101-105-107-111-115-117-119-121-123-125- 127-133-220330- && JONES/90
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BIRMINGHAM AL 450 PM CDT FRI APR 21 2006 ALZ011>015-017>050-222150- AUTAUGA-BARBOUR-BIBB-BLOUNT-BULLOCK-CALHOUN-CHAMBERS-CHEROKEE- CHILTON-CLAY-CLEBURNE-COOSA-DALLAS-ELMORE-ETOWAH-FAYETTE-GREENE-HALE- JEFFERSON-LAMAR-LEE-LOWNDES-MACON-MARENGO-MARION-MONTGOMERY-PERRY- PICKENS-PIKE-RANDOLPH-RUSSELL-SHELBY-ST CLAIR-SUMTER-TALLADEGA- TALLAPOOSA-TUSCALOOSA-WALKER-WINSTON- 450 PM CDT FRI APR 21 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM. .DAY ONE...LATE THIS AFTERNOON AND TONIGHT. SCATTERED SEVERE THUNDERSTORMS CAN BE EXPECTED THROUGH 2 AM CDT EAST OF A JASPER TO DEMOPOLIS LINE. THE MAIN HAZARDS WITH THE STORMS ARE LARGE HAIL UP TO THE SIZE OF GOLF BALLS AND DAMAGING WINDS UP TO 60 MPH. LOCALLY HEAVY RAINFALL OF ONE TO TWO INCHES IS ALSO POSSIBLE WITH THE STORMS TONIGHT. A LOW PRESSURE SYSTEM WILL CONTINUE TO MOVE ACROSS ALABAMA TONIGHT... BRINGING SEVERE WEATHER AS THE ATMOSPHERE IS MOIST AND UNSTABLE. LARGE HAIL AND DAMAGING WINDS ARE THE MAIN HAZARDS...THOUGH AN ISOLATED TORNADO CANNOT BE RULED OUT...ANYWHERE EAST OF A JASPER TO DEMOPOLIS LINE THROUGH 2 AM CDT. THROUGH 7 PM CDT...THE BIRMINGHAM...GADSDEN...CLANTON...SELMA... AND DEMOPOLIS AREAS HAVE THE HIGHEST CHANCE FOR SEVERE WEATHER. THIS THREAT AREA WILL MOVE EAST...REACHING ANNISTON AND MONTGOMERY BY 8 PM CDT...THEN AUBURN AND EUFAULA BETWEEN 9 PM AND 11 PM CDT. THE SEVERE WEATHER THREAT SHOULD END IN THE BIRMINGHAM AND DEMOPOLIS AREAS BY 9 PM CDT...ANNISTON AND MONTGOMERY AREAS BY MIDNIGHT CDT...AND PHENIX CITY...AUBURN...AND EUFAULA BY 2 AM CDT. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. ANOTHER COLD FRONT WILL MOVE INTO THE AREA ON TUESDAY AND COULD PRODUCE A FEW STRONG THUNDERSTORMS. PLEASE STAY TUNED TO LATER FORECASTS. .SPOTTER INFORMATION STATEMENT... STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL HAVE BEEN ACTIVATED AND WILL BE REQUIRED THROUGH 11 PM CDT TONIGHT WEST OF INTERSTATE 65...AND UNTIL 2 AM CDT EAST OF INTERSTATE 65. PLEASE STAY TUNED TO LATEST DETAILS CONCERNING SEVERE THUNDERSTORMS LATE THIS AFTERNOON AND TONIGHT. MBS/91
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
302 PM CDT FRI APR 21 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
&&
MBAERPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
303 PM CDT FRI APR 21 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0302 PM HAIL TUSCALOOSA 33.24N 87.54W
04/21/2006 E0.50 INCH TUSCALOOSA AL AMATEUR RADIO
AT TV STATION WVUA
&&
MBAERPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
312 PM CDT FRI APR 21 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0301 PM HAIL NORTHPORT 33.24N 87.59W
04/21/2006 E0.88 INCH TUSCALOOSA AL EMERGENCY MNGR
&&
MBAERPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
405 PM CDT FRI APR 21 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0315 PM HAIL NORTHPORT 33.24N 87.59W
04/21/2006 E0.25 INCH TUSCALOOSA AL UTILITY COMPANY
NORTHPORT AND HUNTERS CROSSING
0315 PM TSTM WND DMG TUSCALOOSA 33.24N 87.54W
04/21/2006 TUSCALOOSA AL BROADCAST MEDIA
NORTHPORT AND KIRKWOOD TREE BLOCKING. 8TH STREET POWER
LINE DOWN. TREE BLOCKING DRIVE. TREE ON VEHICLE.
0359 PM HAIL S TUSCALOOSA 33.24N 87.54W
04/21/2006 E0.50 INCH TUSCALOOSA AL EMERGENCY MNGR
GREEMSBORO RD
&&
MBAERPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
407 PM CDT FRI APR 21 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0307 PM DOWNBURST TUSCALOOSA 33.24N 87.54W
04/21/2006 TUSCALOOSA AL BROADCAST MEDIA
COUNTY COURTHOUSE WIND GUST 54 MPH.
&&
MBAERPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
414 PM CDT FRI APR 21 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0301 PM HAIL NORTHPORT 33.24N 87.59W
04/21/2006 E0.88 INCH TUSCALOOSA AL EMERGENCY MNGR
&&
MBAERThe Northeast Alabama radar (KHTX), 100 km away, was scanning. The volume nearest the first event began at 22:24 UTC.
1 thunderstorm wind. Local standard time, as filed.
Downed trees blocked CR 55.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Alabama in 2006Every state in 2006This day in weather historyWarnings in Alabama, April 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5503240.